After my 1st chemo treatment of Docetaxel, Carboplatin and Herceptin (12-wk treatment), I developed a red rash on my hands and arms causing skin peeling and pain. Nothing really bad, just sore and annoying. The rash went away w/in 2 wks, but returned stronger with my 2nd round of chemo last week. Is there any OTC ointment that I can use that will eliminate the redness and soreness?
Are you sure it's a rash? My hands and feet were scalded/burned from the inside out from those chemo's. They turned red, they hurt, they peeled afterwards. It gets worse with every chemo like it's a build up in the system. I got to the point where my onco told me to wear slippers to work because my feet had burnt/peeled to bad they were infected. See if they will prescribe silver sulfadiazine cream for the burns. And, keep it handy if you're going for radiation. It's terrific on burns!
The good news? You're almost done and it's almost over. You can do this! Best of luck!
This sounds like the "red hand and foot syndrome" you get with Xeloda (another chemo treatment). Does it get hot and itch?
I found that using cold packs from the freezer when it was itching/burning helped to relieve the symptoms.
As for the skin peeling I used Shea Butter. Just the shea butter without any additives (like perfume). It is expensive but I shopped on ebay (wonderful place!)
I had this on my feet as well (got rid of all my hard skin, who says there aren't benefits), I used Daktacort around the nails and toes in case I picked up a fungal infection with the skin being broken.
I hope this helps, it really is nasty while you are going through it but it does heal. Good luck with the treatment.
That is exactually the way my redness is and feels. I plan to call my onocologist Tues and will ask her about the silver sulfadiazine cream. I was planning on shopping for some softer shoes this week. I'll keep you posted. Thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.